Get E-Book on COVID-19

Q. Every time I eat spicy food, I poop blood. Why?

Answered by
Dr. Arvind Guru
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Aug 09, 2018 and last reviewed on: Sep 10, 2020

Hi doctor,

I am a 26 year old male. I am 5 feet and 9 inches tall and weigh 255 pounds. When I eat spicy food, I poop blood. Sometimes when I have constipation as well, I poop a little bit of blood. I am really scared that I have colon cancer. I do have diarrhea often. I do not have a family history of colon cancer. I got blood tests done last night. Please find my reports attached.

Dr. Arvind Guru

General Surgery Surgical Gastroenterology Surgical Oncology
#

Hello,

Welcome to icliniq.com.

I have gone through your information and test reports (attachment removed to protect patient identity). So, in view of that, there are a couple of things that I can opine upon:

  • I want to clarify if your body weight is in kg or pounds. Your accompanying information states it to be in kg. If that is true then we might need to discuss the need and methods available for managing the body weight.
  • I would not suspect you of having colon cancer because of your young age and absence of a family history.
  • The painless red blood loss you are having is most likely from either hemorrhoids or some other non-cancerous rectal condition like inflammatory bowel disease, especially in view of your diarrhea.
  • You need to be seen by a surgeon or a gastroenterologist and undergo an internal examination to make a definite diagnosis and decide the treatment options.
  • Until then, avoid spicy and high-fat meals. Take a high fiber diet and plenty of fluids

Hope that helps.

For more information consult a general surgeon online --> https://icliniq.com./ask-a-doctor-online/general-surgeon


Was this answer helpful?

 | 

Hello doctor,

Thank you so much. I am 255 pounds. Reading your reply makes me feel a little bit better because I was worried I have colon cancer.

Dr. Arvind Guru

General Surgery Surgical Gastroenterology Surgical Oncology
#

Hello,

Welcome back to icliniq.com.

  • That means your body mass index (BMI) is 37, which is higher than the healthier index of 25. Your ideal weight would be 170 pounds. So, make a resolution to lose two pounds every week, till you reach 170 lb. If you are able to achieve that within a year, you will have a BMI of 25.
  • It is important that you appreciate the risk posed by obesity. After tobacco, it is the most common preventable cause of so many cancers and serious diseases. So help yourself stay healthy by taking care of your body.

For more information consult a general surgeon online --> https://icliniq.com./ask-a-doctor-online/general-surgeon


Was this answer helpful?

 | 

Related Questions:
Childhood Obesity : An Ayurvedic Approach to its Management
Irritable Bowel Syndrome (IBS) - Symptoms, Causes and Treatment
What is Obesity? Why People Become Over-Weight?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have IBS and seems to be related to SIBO. Please advise management.

Query: Hi doctor, I realize I have IBS symptoms and they seem to be related to SIBO. I need your advice on how to treat it effectively. Here are some symptoms and test results. Leaky gut or intestinal permeability with multiple food intolerances. Seems to have hydrogen sulfide based SIBO, severe farting...  Read Full »

Why am I having diarrhea following constipation for a long time?

Query: Hi doctor, I am having a slightly upset stomach with bloating for the past four months. I thought I had a bug. Two weeks later, it seemed much better. However, my bowel movements did not return to normal. I had mostly constipation for about a month (even though my stomach did not feel as upset anym...  Read Full »

Antibiotic-Associated Diarrhea (AAD)

Article Overview: Antibiotic-associated diarrhea (AAD) is the passing of watery stools after taking antibiotics. It results from infection by antibiotic-resistant pathogens. Read Article


Dr. Geethu Thomas
Medical Gastroenterologist

The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of a...  Read Article

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a General Surgeon Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.